News Alerts

Single-vehicle crash in the City

ACT Fire & Rescue and the ACT Ambulance Service have responded to a single-vehicle crash on Commonwealth Avenue in the City.

One person was treated for minor injuries on scene by paramedics.

Crews were alerted to the incident at 10.35am and arrived to find a car had collided with the guard rail on the London Circuit on-ramp.

Update – ACTSES responds to storm damage

ACT State Emergency Service (ACTSES) crews have now responded to 113 requests for assistance relating to this afternoon’s storm activity.

ACTSES, ACT Fire & Rescue and Transport Canberra and City Services personnel have responded to the calls for assistance.

Most of the jobs have related to flooding, hail damage and fallen trees.

ACTSES responds to storm damage

The ACT State Emergency Service (ACTSES) has received 56 calls for assistance as a result of recent storm activity.

The requests from assistance have been received from right across Canberra.

Most of the jobs have related to flooding, hail damage and fallen trees.

The ACTSES is advising people to stay away from stormwater drains which may be flooded due to this afternoon’s downpour.

No injuries or serious damage have been reported so far.

Multiple Hazard Reduction Burns in the ACT today

The ACT Rural Fire Service (ACTRFS) will conduct three Hazard Reduction Burns in the ACT today which will also be used for fire investigation training.

Dependent on suitable weather and fuel moisture conditions, the Hazard Reduction Burns will commence at 12:30 pm at the following locations:

o Lady Denman Drive;
o Emergency Services Training Centre, Hume; and
o Point Hut Crossing.

Temporary smoke cover may occur. Every effort is made to conduct the burns in weather conditions that will minimise the impact of smoke in the area.

The Health Directorate advises that people with asthma, other chronic respiratory and/or chronic cardiac diseases should not perform vigorous exercise and should stay inside if affected by the smoke. People with asthma in particular should continue their medication and consult their general practitioner if they have any difficulties.